Article Text

Download PDFPDF
CASE REPORT
Myoclonic status epilepticus induced by cefepime overdose requiring haemodialysis

Abstract

We report a case of cefepime neurotoxicity characterised by myoclonic status epilepticus with coma, in a context of acute renal failure and requiring one discontinuous conventional haemodialysis. Cefepime is a fourth-generation broad‐spectrum cephalosporin mainly used to treat hospital-acquired Gram-negative infections. Acute neurotoxicity is an increasingly reported adverse effect which occurs predominantly in patients with renal impairment. Renal replacement therapy has been proposed to treat this condition.

  • healthcare improvement and patient safety
  • epilepsy and seizures
  • unwanted effects/adverse reactions
  • dialysis
View Full Text

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.